MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80X275
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information has been provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that a revision procedure was performed to address a nail that was found to be collapsed, resulting in a loss of distraction.The surgeon believes this may be attributed to full weight bearing and the patient experiencing a fall.
 
Additional Manufacturer Narrative
Visual inspection of the returned nail revealed the housing tube had cracks at the anti-rotation lug or the crown region.Based on the physician report contained within the complaint and the nail condition (broken) there would be no requirement for functional testing or x-ray.The combination of a broken anti-rotation lug and disengaged retention barbs resulted in the loss off distraction.Based on the type of breakage observed and the reported information, the nail broke due to the stress generated from weight bearing activities.Per the precice instructions for use, "the precice nail cannot withstand the stresses of full weight bearing.Patients should utilize external support and/or restrict activities as directed by the physician until consolidation occurs." a review of device history record indicated that the unit was manufactured within the specified requirements at the time and met all of the required quality inspection prior to shipment.
 
Event or Problem Description
N/a.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key11740989
Report Number3006179046-2021-00264
Device Sequence Number11777434
Product Code HSB
UDI-Device Identifier00887517935519
UDI-Public887517935519
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80X275
Device Lot Number9110102
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age71 YR
Patient Weight75